Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 123, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 17, 2011, 9:24 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2011, 9:24 PM EST (02:24 UTC)
- Expired
- Dec 18, 2011, 8:41 PM EST
- In force
- 23 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
224 WHUS73 KAPX 180224 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 924 PM EST SAT DEC 17 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-181030- /O.NEW.KAPX.SC.Y.0123.111218T0224Z-111218T2100Z/ /O.CON.KAPX.GL.A.0018.111218T2100Z-111219T1700Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 924 PM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LSZ322-181030- /O.NEW.KAPX.SC.Y.0123.111218T0224Z-111218T2100Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 924 PM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
880 WHUS73 KAPX 180957 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 457 AM EST SUN DEC 18 2011 LHZ349-181800- /O.CAN.KAPX.SC.Y.0123.000000T0000Z-111218T2100Z/ /O.UPG.KAPX.GL.A.0018.111218T2100Z-111219T1700Z/ /O.NEW.KAPX.GL.W.0079.111219T0000Z-111219T1600Z/ STURGEON POINT TO ALABASTER MI- 457 AM EST SUN DEC 18 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-181800- /O.EXT.KAPX.SC.Y.0123.000000T0000Z-111219T1000Z/ /O.CAN.KAPX.GL.A.0018.111218T2100Z-111219T1700Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 457 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-181800- /O.EXT.KAPX.SC.Y.0123.000000T0000Z-111219T1000Z/ /O.CAN.KAPX.GL.A.0018.111218T2100Z-111219T1700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 457 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>348-181800- /O.EXT.KAPX.SC.Y.0123.000000T0000Z-111219T1000Z/ /O.CAN.KAPX.GL.A.0018.111218T2100Z-111219T1700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 457 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ341-342-344>346-181800- /O.UPG.KAPX.SC.Y.0123.000000T0000Z-111218T2100Z/ /O.NEW.KAPX.GL.W.0079.111218T1800Z-111219T1000Z/ /O.UPG.KAPX.GL.A.0018.111218T2100Z-111219T1700Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 457 AM EST SUN DEC 18 2011 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ322-181800- /O.EXT.KAPX.SC.Y.0123.000000T0000Z-111219T1000Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 457 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
263 WHUS73 KAPX 181639 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1139 AM EST SUN DEC 18 2011 LHZ346>348-LMZ323-190045- /O.UPG.KAPX.SC.Y.0123.000000T0000Z-111219T1000Z/ /O.EXA.KAPX.GL.W.0079.111218T1800Z-111219T1000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1139 AM EST SUN DEC 18 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-LMZ341-342-344>346-190045- /O.CON.KAPX.GL.W.0079.111218T1800Z-111219T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1139 AM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-190045- /O.CON.KAPX.GL.W.0079.111219T0000Z-111219T1600Z/ STURGEON POINT TO ALABASTER MI- 1139 AM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-322-190045- /O.CON.KAPX.SC.Y.0123.000000T0000Z-111219T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1139 AM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
422 WHUS73 KAPX 182100 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EST SUN DEC 18 2011 LHZ345>348-LMZ323-341-342-344>346-190500- /O.CON.KAPX.GL.W.0079.000000T0000Z-111219T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 400 PM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-190500- /O.CON.KAPX.GL.W.0079.111219T0000Z-111219T1600Z/ STURGEON POINT TO ALABASTER MI- 400 PM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-322-190500- /O.CON.KAPX.SC.Y.0123.000000T0000Z-111219T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 400 PM EST SUN DEC 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
863 WHUS73 KAPX 190141 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 841 PM EST SUN DEC 18 2011 LSZ321-322-190945- /O.UPG.KAPX.SC.Y.0123.000000T0000Z-111219T1000Z/ /O.EXA.KAPX.GL.W.0079.000000T0000Z-111219T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 841 PM EST SUN DEC 18 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ323-341-342-344>346-190945- /O.CON.KAPX.GL.W.0079.000000T0000Z-111219T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 841 PM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-190945- /O.CON.KAPX.GL.W.0079.000000T0000Z-111219T1600Z/ STURGEON POINT TO ALABASTER MI- 841 PM EST SUN DEC 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 6:11 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 17, 6:11 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
611 PM EST SAT DEC 17 2011
.SYNOPSIS.../ISSUED AT 416 PM/
AN ALBERTA CLIPPER SYSTEM WILL CROSS THE REGION TONIGHT...BRINGING
LIGHT SNOW TO NORTHERN MICHIGAN. SNOW ACCUMULATIONS WILL REMAIN
LIGHT...WITH THE HIGHER TOTALS IN NORTHWEST LOWER NEAR LAKE MICHIGAN
AND OVER THE STRAITS OF MACKINAC. QUIET AND A BIT MORE MILD WEATHER
IS EXPECTED FOR THE LATTER HALF OF THE WEEKEND AS HIGH PRESSURE
BRIEFLY ARRIVES...WITH SMALL CHANCES FOR A LITTLE LIGHT SNOW...OR
EVEN SOME FREEZING DRIZZLE...EXPECTED ON MONDAY AS A COLD FRONT
APPROACHES THE NORTHERN GREAT LAKES.
DL/NS
&&
.SHORT TERM.../ISSUED AT 416 PM/...TONIGHT
THE SUN WAS OUT AT TIMES FOR MUCH OF NRN MICHIGAN...WITH SKIES
ACTUALLY SUNNY ACROSS A GOOD CHUNK OF NE LOWER AS OF 4PM. MORE
CLOUDS AND SOME LIGHT SNOWS STREAMING INTO WESTERN CHIP/MACK AND
THE GTV BAY REGION DUE TO THE DEVELOPMENT OF SSW WINDS AHEAD OF
WEAK CLIPPER SYSTEM/WARM FRONT PUSHING INTO WESTERN LAKE SUPERIOR.
SYNOPTIC SNOWS ARE LIGHT WITH THIS SYSTEM WITH A GENERAL 1-2 MILE
VSBYS ACROSS WISCONSIN. VERY EVIDENT MID LAKE CONVERGENCE STILL
ONGOING AT THIS TIME...BUT A STRENGTHENING SW FLOW NOW WORKING
INTO THE WEST SIDE OF LAKE MICHIGAN WILL SHOVE THESE SNOW SHOWERS
MORE INTO INTERIOR EASTERN UPPER AND NW LOWER. WHILE THIS IS
OCCURRING...THE BAND OF ENHANCED CLOUD TOPS/SNOW FROM CLIPPER
SYSTEM WILL SWEEP IN ACROSS THESE SNOW SHOWERS AND FOR A 3HR
PERIOD...ENHANCE THE LAKE EFFECT FOR WHAT SHOULD TURN OUT TO BE
DECENT/MODERATE INTENSITIES. CANNOT TELL THE EXTENT/COVERAGE OF
THE OVERLAKE SNOW...BUT IT SEEMS RATHER LIMITED FROM ANALYSIS AN
ARRAY OF SATELLITE DATA/PERUSAL OF REGIONAL OBSERVATIONS. TAKING
THIS INTO CONSIDERATION ALONG WITH THE FACT THAT WINDS ARE
SHIFTING FROM SSW TO WEST THROUGHOUT THE ENHANCEMENT PERIOD...AM
NOT FEELING THE NEED FOR AN ADVISORY. BELIEVE A QUICK 2 INCHES
MAXIMIZED IN EASTERN UPPER AND FAR NW LOWER MICHIGAN/STRAITS IS ON
ORDER. LAKE EFFECT SNOW SHOWERS WILL TRY TO GET THEMSELVES GOING
AND MORE ORGANIZED BEHIND THE SYSTEM SNOW...BUT WINDS WILL STILL
BE SHIFTING INTO WNW. PLUS...LOW LEVEL TEMPERATURES WILL BE
WARMING/DRYING ALOFT WITHIN SUBSIDENCE INVERSION. SKIES CLOUDY FOR
MOST OF THE NIGHT KEEPING LOWS FROM DROPPING MUCH AT ALL WITH A
STEADY OR SLOW RISE EXPECTED THROUGH THE NIGHT...CONSIDERING A
LOW LEVEL WARMING SCENARIO. LOWS IN THE 23-28F RANGE.
SMD
&&
.LONG TERM.../ISSUED AT 416 PM/...SUNDAY AND BEYOND
SUNDAY...PRETTY UNEVENTFUL FOR THE MOST PART. STRATO CU LIKELY
BOTHERING US OFF WHITEFISH BAY AND LAKE MICHIGAN IN THE MORNING
WITH MAYBE A FEW FLURRIES/LIGHT SNOW SHOWERS. NOTHING SIGNIFICANT
THOUGH. THE MAIN SHOW WILL BE OVER. AM EXPECTING THE LOW LEVEL
STRATOCU TO GET EATEN AWAY FROM CONTINUED LOW LEVEL
WARMING/DRYING. NOT MUCH SUN AT ALL THOUGH...HIGHER LEVEL CLOUDS
WILL ALREADY BE STREAMING IN BY AFTERNOON IN ADVANCE OF NEXT
CLIPPER SYSTEM WHICH WILL MAKE IT INTO ONTARIO BY LATE IN THE DAY.
THE ONLY CONCERN WILL BE THE POSSIBILITY OF A LITTLE LIGHT
SNOW/LIGHT RAIN SCRAPING AREAS NEAR THE SAULT. WINDS WILL INCREASE
BY LATE IN THE AFTERNOON AND BECOME A BIT GUSTY...BUT THIS WILL
MORE SO BE A MARINE CONCERN. HIGHS REACHING SOLID AND WARMER THAN
NORMAL (AGAIN) MIDDLE 30S.
SMD
SUNDAY NIGHT THROUGH NEXT SATURDAY...
STILL NO BIG SHIFT IN THE PATTERN FORESEEN OVER THE NEXT SEVERAL
DAYS WITH CONTINUED FAIRLY MILD TEMPERATURES FOR THIS TIME OF THE
YEAR. SO AFTER A QUIET SUNDAY EVENING...A TROUGH WILL DROP DOWN FROM
THE NORTH BRINGING A CHANCE FOR A LITTLE LIGHT DRIZZLE OR FREEZING
DRIZZLE LATE SUNDAY NIGHT INTO MONDAY MORNING WITH LIGHT LAKE EFFECT
SNOW SHOWERS POSSIBLE MONDAY AFTERNOON AND EVENING. TUESDAY LOOKS
QUIET WITH SURFACE HIGH PRESSURE BUILDING INTO THE REGION. ATTENTION
THEN TURNS TO OUR SOUTH TUESDAY NIGHT INTO WEDNESDAY WHEN THE CUTOFF
UPPER LOW ACROSS THE SOUTHWESTERN STATES KICKS OUT INTO THE OHIO
VALLEY. EXTENDED MODELS CONTINUE TO KEEP THE NORTHERN AND SOUTHERN
JET STEAMS SEPARATE (NO PHASING) SO A SUPPRESSED AND WEAK SURFACE
LOW IS EXPECTED WHICH SHOULD NOT HAVE MUCH IMPACT ON OUR SENSIBLE
WEATHER. MAYBE SOME LAKE EFFECT SNOW SHOWERS TO END THE WEEK AS A
PIECE OF COOLER AIR BLEEDS INTO THE REGION. THE MAIN LONG TERM
FORECAST CONCERNS REVOLVE AROUND POPS (IF ANY) FOR THE ENTIRE
PERIOD.
SUNDAY NIGHT INTO MONDAY...A MOISTURE STARVED ALBERTA CLIPPER MOVES
ACROSS ONTARIO AND DRAGS A COLD FRONT ACROSS THE REGION MONDAY
MORNING. MODEL SOUNDINGS LATE SUNDAY NIGHT INTO MONDAY MORNING STILL
HAVE THAT LOOK OF DRIZZLE OR FREEZING DRIZZLE DUE TO SHALLOW EXTENT
OF MOISTURE (ONLY EXTENDS UP TO THE -3 TO -6 C ISOTHERM) WITH SOME
VEERING OF LOW LEVEL WIND FIELDS (WIND SHEAR). SOMEWHAT DEEPER
MOISTURE AND INCREASED INSTABILITY WILL THEN LEAD TO A CHANCE OF
LAKE EFFECT SNOW SHOWERS MONDAY AFTERNOON ACROSS NW/NNW FAVORED FLOW
REGIMES. LOWS IN THE VERY MILD UPPER 20S TO MIDDLE 30S. WITH STEADY
COLD AIR ADVECTION MONDAY HIGHS WILL RANGE IN THE MIDDLE 30S TO
AROUND 40 SHOULD OCCUR IN THE MORNING... WITH SLOWLY FALLING
TEMPERATURES EXPECTED IN THE AFTERNOON. WINDS WILL BE GUSTY OUT OF
THE SOUTHWEST SUNDAY NIGHT WHICH WILL VEER INTO THE NORTHWEST
MONDAY.
MONDAY NIGHT INTO TUESDAY...ANY LINGERING LAKE EFFECT SNOW SHOWERS
SHOULD COME TO AN END IN THE EVENING WITH LOTS OF DRY AIR AND
INCREASING RIDGING AT THE SURFACE AND ALOFT OVERNIGHT INTO TUESDAY.
LOWS MONDAY NIGHT IN THE UPPER TEENS TO MIDDLE 20S.
TUESDAY NIGHT INTO WEDNESDAY...CONFIDENCE REMAINS HIGH THAT THERE
WILL BE LITTLE IMPACT FROM SOUTHWESTERN SYSTEM EJECTING INTO THE
OHIO VALLEY...AS NORTHERN AND SOUTHERN JET STREAMS DO NOT PHASE
(PERSISTENCE). IN ADDITION...THE SOUTHERN STREAM WAVE IS SHOWN TO BE
FAIRLY WEAK AND SUPPRESSED SO ONLY SLIGHT CHANCE POPS ACROSS
SOUTHEASTERN ZONES. LOWS IN THE MIDDLE TO UPPER 20S AND HIGHS IN THE
MIDDLE TO UPPER 30S.
THURSDAY THROUGH SATURDAY... A WEAK NORTHERN STREAM WAVE IN
COMBINATION WITH INCREASING OVER LAKE INSTABILITY WILL BRING A
CHANCE FOR LIGHT SNOW SHOWERS THURSDAY INTO FRIDAY. HIGH PRESSURE
THEN LOOKS TO BE IN CONTROL FOR SATURDAY LEADING TO PRECIPITATION
FREE CONDITIONS. TEMPERATURES WILL BE FAIRLY MILD FOR THIS TIME OF
THE YEAR WITH HIGHS IN THE MIDDLE TO UPPER 30S THURSDAY THEN THE
LOWER TO MIDDLE 30S FRIDAY AND UPPER 20S TO MIDDLE 30S SATURDAY.
LOWS MAINLY IN THE 20S.
SULLIVAN
&&
.MARINE.../ISSUED AT 416 PM/
THE APPROACH OF AN ALBERTA CLIPPER WILL BRING A PERIOD OF SNOW TO
THE TAF SITES WITH AN EMPHASIS ON PLN. WINDS WILL INCREASE OUT OF
THE SW WHICH WILL BRING OVERLAKE SNOW SHOWERS BACK INTO MBL/TVC
AND PLN...WHILE GETTING ENHANCED BY LIGHT SYNOPTIC SNOW. A PERIOD
OF IFR CONDITIONS EXPECTED IN PLN WITHIN MODERATE SNOWFALL. WINDS
SHIFT OUT OF THE WEST OVERNIGHT AND INTO TOMORROW WITH LOW LEVEL
WARM ADVECTION ON TAP. LES SNOW WILL GRADUALLY TAPER OFF...THEN
END DURING SUNDAY MORNING. WINDS START TO RAMP UP OUT OF THE SW IN
THE AFTERNOON AHEAD OF THE NEXT CLIPPER.
SMD
EXPECT INCREASINGLY GUSTY SOUTHWEST WINDS SUNDAY NIGHT
WITH POSSIBLE GALE FORCE GUSTS ACROSS ALL NEARSHORE ZONES. WINDS
WILL THEN VEER INTO THE NORTHWEST MONDAY WITH MORE GALE FORCE GUSTS
POSSIBLE IN THE MORNING.
AJS
&&
.AVIATION.../ISSUED AT 611 PM/...VALID FOR 00Z TAFS
VFR CONDITIONS WILL DETERIORATE TO MVFR AND AT TIMES IFR THIS
EVENING AS WIDESPREAD SNOW DEVELOPS ACROSS NRN LWR MICHIGAN AS A
CLIPPER SYSTEM SLIDES THRU THE REGION. LOW LEVEL SW FLOW WILL
ENHANCE SNOWFALL ACROSS PORTIONS OF NW LWR MICHIGAN...ESPECIALLY AT
KPLN WHERE A PERIOD OR TWO OF HEAVY SNOW IS POSSIBLE. SNOW SHOWERS
WILL CONTINUE OVERNIGHT BUT WILL DIMINISH IN AREAL COVERAGE AND
INTENSITY AS DRIER AIR MOVES IN BEHIND THE DEPARTING WAVE. ALL SNOW
SHOULD END BY AROUND 12Z SUNDAY...BUT MVFR CIGS WILL STICK AROUND
ALL DAY...ESPECIALLY ACROSS NW LWR MICHIGAN.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
LHZ345>349.
LM...GALE WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
LMZ323-341-342-344>346.
LS...GALE WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
LSZ321.
&&Hazardous weather outlook, Dec 17, 4:25 PM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 425 PM EST SAT DEC 17 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 181100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 425 PM EST SAT DEC 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE... REST OF THIS AFTERNOON AND TONIGHT A PERIOD OF MODERATE LAKE ENHANCED SNOWFALL IS EXPECTED THROUGH THIS EVENING ACROSS FAR NORTHWEST LOWER MICHIGAN...THE STRAITS OF MACKINAC AND EASTERN UPPER MICHIGAN. THE GREATEST THREAT FOR HEAVIER SNOW BURSTS IS EXPECTED FROM LEELANAU COUNTY AND THE NEARBY GRAND TRAVERSE BAY REGION...NORTHEAST INTO PARTS OF ANTRIM...CHARLEVOIX...EMMET...CHEBOYGAN...AND MACKINAC COUNTIES. A POOR DRIVING CONDITIONS DUE TO SNOW COVERED ROADS AND DIMINISHED VISIBILITY WILL CREATE HAZARDOUS DRIVING CONDITIONS AT TIMES IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME FREEZING DRIZZLE IS POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING ACROSS NORTHERN MICHIGAN. IN ADDITION...STRONG SOUTHWESTERLY WIND GUSTS ARE EXPECTED DURING THIS SAME TIME PERIOD. GALE FORCE WIND GUSTS WILL BE POSSIBLE WITHIN LAKE MICHIGAN NEARSHORE WATERS SUNDAY NIGHT AND INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. JPB/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:57 AM EST | Gale Warning | APX | 29 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.